Thunderstorm Wind, Barbour
- When
- June 6, 12:00 PM EST
- Where
- Barbour County, 5 mi S of Philippi
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.078, -80.030
Large branches were blown down.
Brief showers and thunderstorms preceded a strong June cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Brief showers and thunderstorms preceded a strong June cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 6, 11:07 AM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1207 PM EDT SUN JUN 6 2010 .SYNOPSIS... STRONG COLD FRONT WHIPS THROUGH THIS MORNING AND EARLY AFTERNOON WITH GUSTY SHOWERS OR THUNDERSTORMS. DRIER AND FRESHER AIR TONIGHT THROUGH MONDAY NIGHT. WARM FRONT IN OHIO RIVER VALLEY LATE TUESDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... WILL UPDATE FORECAST TO LET THE FFA EXPIRE AND TO CLEAR COUNTIES BEHIND THE FRONT FROM THE TOR WATCH. && .SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY NIGHT/... NO BIG CHANGES FOR MONDAY AND MONDAY NIGHT. LEFT A MIX OF CLOUDS AND SUN MONDAY OVER WV INTO EARLY AFTERNOON...WITH A SLIGHT CHANCE OF BRIEF LIGHT SHOWER OVER THE CNTRL WV MOUNTAINS...THEN CLOUDS THINNING AND EVAPORATING DURING THE AFTERNOON. SO WAIT UNTIL MONDAY TO DO THOSE OUTDOOR CHORES AND OR EXERCISE...IN A FRESHER JUNE ENVIRONMENT. HAVE DEW POINTS IN THE 40S OVER THE MOUNTAINS...AND AROUND 50 DEGREES IN HTS-CRW. LIKED OUR MINIMUM TEMPERATURE GRID INDICATION A POSSIBLE 39 DEGREES IN THE HIGH VALLEYS OF EASTERN RANDOLPH COUNTY TO LOWER 50S NEAR THE RIVERS. THE MOST SIGNIFICANT CHANGE MADE ON THIS GRAVEYARD SHIFT WAS TO SLOW THE ONSET OF THE WARM FRONTAL SHOWERS FOR OUR NORTHERN AND EASTERN COUNTIES...INCLUDING THE PKB-CKB-EKN VCNTY. THE 00Z GFS WAS THE FASTEST SOLUTION AND WAS NOT ACCEPTED. THINK THE MOISTURE WILL SET UP IN KENTUCKY AND ALONG THE OHIO RIVER W OF HTS TUESDAY AFTERNOON...AND WILL STRUGGLE TO MOVE NE. SO POPS LOWERED IN THOSE NORTHERN COUNTIES. ALSO LOWERED MAXIMUM TEMPERATURE A BIT IN THE TRI STATE VICINITY BASED ON THE THICKENING CLOUDS THERE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS MENTIONED IN SHORT TERM DISCUSSION...APPEARS A SERIES OF CONVECTIVE COMPLEXES WILL TRAVERSE ALONG THE WARM FRONT IN NW FLOW ALOFT. GLOBAL MODELS CONTINUE TO HAVE THEIR DIFFICULTIES IN PLACEMENT AND TIMING OF THESE...BUT DO DEPICT A SECOND S/W TROF SWINGING THROUGH ON WEDNESDAY. TDYS RUNS SUGGEST THE NORTH GETS IN ON THE ACTION FOR WEDNESDAY. AS A START...CODED UP LKLY POPS ACROSS NORTHERN SECTIONS...IN AGREEMENT WITH HPC POP GRIDS. THINKING IS THAT WARM FRONT WILL SHIFT NORTH AS SFC LOW APPROACHES. ELSEWHERE...SHRA AND TRW SHOULD FIRE IN THE MOIST ATMOSPHERE WITH DAYTIME HEATING. AGAIN...PW WILL REMAIN VERY HIGH...AOA 2 INCHES. SFC LOW WILL TRAVERSE AREAS TO NORTH OF CWA WEDNESDAY...DRAGGING A COLD FRONT THROUGH TOWARD THURSDAY MORNING WITH MORE SHRA/TRW. UPR RIDGE ACROSS CENTRAL PLAINS WILL AMPLIFY AND EXPAND EASTWARD INTO THE AREA INTO THE WEEKEND. THIS WILL KEEP THINGS DRY FOR THE MOST PART...WITH ONLY A SMALL CHC FOR AFTN CONVECTION FRIDAY AND SATURDAY. RAN WITH MOSGUIDE AS A BASE FOR TEMPS...RESULTING IN GRADUAL WARMING TREND WITH INCREASING HUMIDITY. COULD SEE TEMPS SURPASS 90F FOR THE UPCOMING WEEKEND. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... MAIN CONCERN IS A STRONG COLD FRONT THAT WILL SWEEP NORTHWEST TO SOUTHEAST THROUGH THE AREA 12Z-19Z. EXPECTING A GUSTY LINE OF THUNDERSTORMS TO ACCOMPANY THE FRONT...INCLUDING BRIEF LOCALIZED IFR. BEHIND THE FRONT...BREEZY WEST-NORTHWEST WINDS FOR BALANCE OF PERIOD. EASTERN AND NORTHERN AREAS WILL HAVE CEILINGS 2-4K FT IN COOLER AIRMASS CLOUDS. AFTER 18Z MONDAY... WIDESPREAD IFR CONDITIONS POSSIBLE IN THUNDERSTORMS LATE TUESDAY INTO WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/JKF NEAR TERM...RPY SHORT TERM...KTB/30 LONG TERM...30 AVIATION...JKF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 336 AM EDT SUN JUN 6 2010 KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>018-024>030- 033>039-046-047-070745- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 336 AM EDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS MORNING. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ075-076-083>085-WVZ009>011-019-020-031-032-040-070745- ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR- 336 AM EDT SUN JUN 6 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS MORNING. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-070745- PERRY-MORGAN- 336 AM EDT SUN JUN 6 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 270 IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
857 AM EDT SUN JUN 6 2010
OHZ066-067-075-076-084-085-WVZ009-010-017-019-061415-
ATHENS OH-MEIGS OH-MORGAN OH-PERRY OH-PLEASANTS WV-RITCHIE WV-
VINTON OH-WASHINGTON OH-WIRT WV-WOOD WV-
857 AM EDT SUN JUN 6 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ATHENS...MORGAN...NORTHERN MEIGS...NORTHERN
WIRT...PERRY...PLEASANTS...VINTON...WASHINGTON...WESTERN RITCHIE AND
WOOD COUNTIES...
AT 848 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED 10 MILES
SOUTH OF LANCASTER...MOVING EAST AT 30 TO 35 MPH.
WIND GUSTS TO 40 TO 45 MPH ARE POSSIBLE WITH THESE STORMS. SMALL
LIMBS AND BRANCHES AND LOOSE ARTICLES COULD BE BLOWN AROUND AS THESE
STORMS PASS.
THIS STORM WILL BE NEAR HAMDEN AROUND 900 AM...CREOLA...AND MCARTHUR
AROUND 905 AM...ZALESKI AROUND 915 AM...LAKE HOPE STATE PARK...AND
SOMERSET AROUND 920 AM...JUNCTION CITY AROUND 925 AM AND NEW
STRAITSVILLE AROUND 930 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES
I-77 BETWEEN MILE MARKERS 1 AND 16 IN OHIO...AND BETWEEN MILE
MARKERS 163 AND 186 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8166 3959 8158 3958 8148 3964 8145
3960 8138 3958 8113 3905 8119 3916 8254
3920 8268 3936 8266 3937 8253 3940 8252
3939 8229 3947 8228 3947 8217 3955 8217
3960 8239 3973 8237 3975 8240 3981 8240
21SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 AM EDT SUN JUN 6 2010
OHZ075-076-083>087-WVZ007>011-014-016>020-029>032-040-061500-
ATHENS OH-BARBOUR WV-CALHOUN WV-DODDRIDGE WV-GALLIA OH-GILMER WV-
HARRISON WV-JACKSON WV-JACKSON OH-LAWRENCE OH-LEWIS WV-MASON WV-
MEIGS OH-PLEASANTS WV-PUTNAM WV-RITCHIE WV-ROANE WV-TAYLOR WV-
TYLER WV-VINTON OH-WASHINGTON OH-WIRT WV-WOOD WV-
1000 AM EDT SUN JUN 6 2010
...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...GALLIA...HARRISON...
JACKSON...MASON...MEIGS...NORTH CENTRAL LAWRENCE...NORTHERN
BARBOUR...NORTHERN CALHOUN...NORTHERN GILMER...NORTHERN LEWIS...
NORTHERN PUTNAM...NORTHERN ROANE...PLEASANTS...RITCHIE...SOUTHEASTERN
VINTON...SOUTHERN ATHENS...TAYLOR...TYLER...WASHINGTON...WIRT AND
WOOD COUNTIES...
AT 952 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 17 MILES
SOUTHEAST OF MOUNDSVILLE TO ATHENS TO 11 MILES SOUTHWEST OF
WAVERLY...MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. SMALL
LIMBS AND BRANCHES AND LOOSE ARTICLES COULD BE BLOWN AROUND AS THESE
STORMS PASS.
THESE STORMS WILL BE NEAR ARVILLA...WILLOW ISLAND...WAVERLY...AND
POINT LOOKOUT AROUND 1005 AM...WICK...SCHULTZ...MAXWELL...AND TUPPERS
PLAINS AROUND 1010 AM...HIGHLAND AND MOUNTAIN AROUND 1015 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-77 BETWEEN MILE MARKERS 1 AND 5 IN OHIO...AND BETWEEN MILE MARKERS
124 AND 186 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 94 AND 129.
THIS WILL ALSO IMPACT...
ROUTE 50 BETWEEN MILE MARKERS 1 AND 82 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3960 8085 3949 8072 3944 8056 3948 8047
3940 8021 3940 8005 3920 7981 3909 8019
3910 8030 3905 8032 3856 8197 3876 8267
3884 8266 3884 8276 3893 8277 3894 8282
3909 8280 3958 8108 3956 8102 3961 8095
21SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1037 AM EDT SUN JUN 6 2010
KYZ101>103-105-OHZ083-085>087-WVZ005>008-013>016-061545-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON WV-
JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-MASON WV-
MEIGS OH-PUTNAM WV-ROANE WV-WAYNE WV-
1037 AM EDT SUN JUN 6 2010
...STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...CARTER...
GALLIA...GREENUP...JACKSON...LAWRENCE...MASON...NORTHERN KANAWHA...
NORTHERN LAWRENCE...NORTHERN LINCOLN...NORTHERN WAYNE...PUTNAM...
SOUTHERN JACKSON...SOUTHERN MEIGS AND SOUTHWESTERN ROANE COUNTIES...
AT 1030 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTH OF FORKED RUN STATE PARK TO 10 MILES NORTH OF PORTSMOUTH TO 30
MILES NORTH OF MOREHEAD...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. SMALL
LIMBS AND BRANCHES AND LOOSE ARTICLES COULD BE BLOWN AROUND AS THESE
STORMS PASS.
HIGH PROFILE VEHICLES SHOULD USE CAUTION...ESPECIALLY IN OR NEAR
THESE STORMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-64 BETWEEN MILE MARKERS 150 AND 191 IN KENTUCKY...AND BETWEEN MILE
MARKERS 1 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 98 AND
154 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 19.
THIS WILL ALSO IMPACT...
ROUTE 119 BETWEEN MILE MARKERS 72 AND 80.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3836 8324 3842 8325 3872 8302 3875 8289
3858 8282 3869 8270 3884 8266 3885 8277
3886 8277 3914 8175 3868 8137 3839 8137
3797 8299 3802 8303 3812 8290 3817 8292
3827 8316 3819 8327 3831 8334
21SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1102 AM EDT SUN JUN 6 2010
KYZ101>103-105-OHZ085>087-WVZ005>009-013>020-026>032-037>040-047-
061615-
BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-CABELL WV-CALHOUN WV-CARTER KY-
CLAY WV-DODDRIDGE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-
JACKSON WV-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-
MASON WV-MEIGS OH-NICHOLAS WV-PUTNAM WV-RANDOLPH WV-RITCHIE WV-
ROANE WV-TAYLOR WV-UPSHUR WV-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-
1102 AM EDT SUN JUN 6 2010
...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...BOYD...BRAXTON...
CABELL...CALHOUN...CARTER...CLAY...DODDRIDGE...GALLIA...GILMER...
GREENUP...HARRISON...JACKSON...KANAWHA...LAWRENCE...LEWIS...
LINCOLN...MASON...NORTH CENTRAL NICHOLAS...NORTHERN RANDOLPH...
NORTHWESTERN BOONE...NORTHWESTERN WEBSTER...PUTNAM...RITCHIE...
ROANE...SOUTHEASTERN MEIGS...SOUTHERN WOOD...TAYLOR...UPSHUR...WAYNE
AND WIRT COUNTIES...
AT 1056 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF BROOKHAVEN TO FORKED RUN STATE PARK TO 20 MILES NORTHWEST OF
MOREHEAD...MOVING SOUTHEAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. SMALL
LIMBS AND BRANCHES AND LOOSE ARTICLES COULD BE BLOWN AROUND AS THESE
STORMS PASS.
HIGH PROFILE VEHICLES SHOULD USE CAUTION...ESPECIALLY IN OR NEAR
THESE STORMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-64 BETWEEN MILE MARKERS 150 AND 191 IN KENTUCKY...AND BETWEEN MILE
MARKERS 1 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
166 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 129...THE
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 88 AND 95.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...
ROUTE 50 BETWEEN MILE MARKERS 34 AND 82 IN WEST VIRGINIA...ROUTE 119
BETWEEN MILE MARKERS 56 AND 80.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3836 8324 3864 8308 3871 8287 3858 8282
3879 8266 3945 8033 3939 8008 3945 7992
3904 7977 3898 7954 3843 8089 3790 8244
3795 8256 3788 8263 3800 8297 3803 8301
3817 8292 3827 8316 3819 8327 3831 8334
21SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1143 AM EDT SUN JUN 6 2010
KYZ101>103-105-OHZ086-087-WVZ005>008-013>020-024>032-036>040-047-
061700-
BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-CABELL WV-CALHOUN WV-CARTER KY-
CLAY WV-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-
HARRISON WV-JACKSON WV-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-
LINCOLN WV-LOGAN WV-MASON WV-MINGO WV-NICHOLAS WV-PUTNAM WV-
RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-UPSHUR WV-WAYNE WV-
WEBSTER WV-WIRT WV-
1143 AM EDT SUN JUN 6 2010
...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...BOYD...BRAXTON...
CABELL...CALHOUN...CARTER...CLAY...GILMER...HARRISON...KANAWHA...
LAWRENCE...LEWIS...LINCOLN...NORTHERN BOONE...NORTHERN NICHOLAS...
NORTHERN WEBSTER...NORTHWESTERN FAYETTE...NORTHWESTERN LOGAN...
NORTHWESTERN MINGO...PUTNAM...RANDOLPH...ROANE...SOUTH CENTRAL
GALLIA...SOUTHEASTERN GREENUP...SOUTHEASTERN RITCHIE...SOUTHERN
DODDRIDGE...SOUTHERN JACKSON...SOUTHERN LAWRENCE...SOUTHERN MASON...
SOUTHERN WIRT...TAYLOR...UPSHUR AND WAYNE COUNTIES...
AT 1138 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF GRAFTON TO 3 MILES NORTH OF RIPLEY TO 6 MILES WEST OF OLIVE
HILL...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. SMALL LIMBS AND
BRANCHES AND LOOSE ARTICLES COULD BE BLOWN AROUND AS THESE STORMS
PASS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
HIGH PROFILE VEHICLES SHOULD USE CAUTION...ESPECIALLY IN OR NEAR
THESE STORMS
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-64 BETWEEN MILE MARKERS 150 AND 191 IN KENTUCKY...AND BETWEEN MILE
MARKERS 1 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
141 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 129...THE
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 74 AND 95.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...
ROUTE 50 BETWEEN MILE MARKERS 65 AND 82 IN WEST VIRGINIA...ROUTE 119
BETWEEN MILE MARKERS 32 AND 80.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3888 7952 3875 7953 3868 7974 3874 7978
3864 7984 3780 8239 3795 8251 3788 8263
3806 8299 3812 8290 3818 8293 3827 8316
3822 8322 3829 8334 3942 8024 3942 8002
3935 7990 3904 7977 3896 7934
21SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1259 PM EDT SUN JUN 6 2010
KYZ105-VAZ003-004-WVZ005-013-015-024>028-033>039-046-047-061800-
BOONE WV-BRAXTON WV-BUCHANAN VA-CLAY WV-DICKENSON VA-FAYETTE WV-
KANAWHA WV-LAWRENCE KY-LINCOLN WV-LOGAN WV-MCDOWELL WV-MINGO WV-
NICHOLAS WV-POCAHONTAS WV-RALEIGH WV-RANDOLPH WV-UPSHUR WV-WAYNE WV-
WEBSTER WV-WYOMING WV-
1259 PM EDT SUN JUN 6 2010
...STRONG THUNDERSTORMS WILL AFFECT BOONE...BUCHANAN...CLAY...
DICKENSON...FAYETTE...LINCOLN...LOGAN...MINGO...NICHOLAS...
NORTHWESTERN MCDOWELL...POCAHONTAS...RALEIGH...RANDOLPH...SOUTHERN
BRAXTON...SOUTHERN KANAWHA...SOUTHERN LAWRENCE...SOUTHERN UPSHUR...
SOUTHERN WAYNE...WEBSTER AND WYOMING COUNTIES...
AT 1254 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
NORTHEAST OF ELKINS TO 15 MILES WEST OF CLAY TO 7 MILES SOUTHWEST OF
WEST LIBERTY...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-64 BETWEEN MILE MARKERS 56 AND 57 IN WEST VIRGINIA...I-64 NEAR
BECKLEY BETWEEN MILE MARKERS 120 AND 137...I-77 BETWEEN MILE MARKERS
96 AND 103 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND
62...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 95.
THIS WILL ALSO IMPACT...
ROUTE 119 BETWEEN MILE MARKERS 1 AND 80.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8250 3720 8256 3753 8197 3767 8230
3795 8251 3788 8263 3799 8291 3799 8290
3898 7950 3843 7968 3806 7996 3804 8027
3826 8043 3807 8071 3810 8087 3809 8088
3807 8080 3787 8075 3782 8093 3767 8088
21The Pittsburgh radar (KPBZ), 162 km away, was scanning. The volume nearest the first event began at 16:59 UTC.
2 thunderstorm wind. Local standard time, as filed.
Large branches were blown down.
Two trees fell onto power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2010Every state in 2010This day in weather historyWarnings in West Virginia, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236463, 236462.